MAUDE Adverse Event Report: DEPUY SYNTHES SPINE ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SYNTHES SPINE ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 188311302
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017 at 6:30pm, surgeon declared that implant failed due to "flange" design.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination found that the mountaineer adjust connector¿s components which include the rod holder and compression chip had fallen apart.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the mountaineer adjust connector falling apart cannot be positively determined.However, based on the observed failure it is suggested that higher than anticipated forces were placed on the adjust connector, thus resulting in its components falling apart.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUST WEDDING BAND 3.5-5.5
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7170694
Report Number1526439-2018-50004
Device Sequence Number96916
Product Code NKG
UDI-Device Identifier10705034156774
UDI-Public10705034156774
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188311302
Device Lot NumberCA5DL86
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 12/09/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/07/2018
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1